# SDR CA091002005

- Difficulty date: September 30, 2009
- Submitted: December 1, 2009
- Operation: General aviation
- Make and model: Cessna 208B
- Aircraft time: 6,563 hours
- Engine: Pwa PT6A114A
- Propeller: Mcauly 3GFR34C703
- System (JASC): 3246 · Wheel/Ski/Float
- Part: Wheel
- Part number: 16211800
- Condition: Cracked
- Location: Rt Mlg
- Stage of operation: LD
- How discovered: O
- Nature of condition: E
- Precautionary procedure: O

## Discrepancy

(CAN) RT WHEEL ASSY MAKING NOISE DURING TAKE-OFF ROLL AND LANDING. NEW BRAKE DISC HAD BEEN INSTALLED, NEW THICKNESS PERCEIVED TO BE THE CAUSE OF RUBBING ON THE BRAKE PADS. FURTHER INVESTIGATION SHOWED THE WHEEL WAS SPUN THE BRAKE DISC WOBBLED. WHEN DISASSEMBLED IT WAS FOUND THAT ON PREVIOUS ASSY THE SPACER DID NOT LINE UP PROPERLY AND MADE CONTACT WITH THE EDGE OF THE BRG CUP STEP FLANGE ON THE OUTER WHEEL HALF. THIS CAUSED THE CASTING TO CRACK AND DISLODGE THE BRG CUP.  THIS IN TURN CAUSED THE WHEEL ASSY TO WOBBLE SLIGHTLY AND WITH NEW DISC ASSY INSTALLED TO RUB ON BRAKE PAD.  THE SDR IS IN RESPECT TO THE CRACKED WHEEL HALF 2.5 INCHES AROUND THE RADIUS OF THE BEARING CUP, COULD HAVE CAUSE A CATASTROPHIC WHEEL FAILURE.
